Alert archive / Ohio / Tornado Warnings in 1998
Tornado Warning 75, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jul 19, 1998, 6:23 PM EDT for Paulding County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1998, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 19, 1998, 7:10 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 192224 TORFWA OHC125-192310- BULLETIN- EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 523 PM EST SUN JUL 19 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... PAULDING COUNTY IN NORTHWESTERN OHIO * UNTIL 710 PM EDT (610 PM EST) * AT 622 PM EDT... DOPPLER RADAR AT NORTH WEBSTER INDICATED A DEVELOPING TORNADO 5 MILES NORTHEAST OF PAULDING MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... MELROSE PAULDING STATE ROUTE 111 THIS IS A DANGEROUS STORM! ACT QUICKLY. SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. TEH/JAL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jul 19, 2:35 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 19, 2:35 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST SUN JUL 19 1998 FORECAST CONCERN IS CHANCE OF PRECIP.. KIWX RADAR CURRENTLY INDICATING ISOLATED THUNDERSTORMS TO THE WEST OF SBN... WHILE KLOT RADAR SHOWING MORE PRECIP NORTH OF PIA . GIVEN DEGREE OF INSTABILITY AND PRESSURE OF SURFACE BOUNDARY... EXPECT ACTIVITY TO INCREASE AS THE AFTERNOON PROGRESSES. WILL LIKELY SEE THUNDERSTORMS SCATTERED ACROSS THE AREA LATE AFTERNOON AND THIS EVENING.. WITH GREATEST COVERAGE OVER SW CORNER OF CWA WHERE SURFACE DEW POINTS AND CAPES SHOULD BE A BIT HIGHER. FAVORABLE WIND PROFILE SETTING UP AS SOUTHERLY WINDS HAVE GUSTED OVER 20 MPH IN PORTIONS OF CWA THIS PAST HOUR. MENTION OF STRONG/SEVERE STORMS RECOMMENDED. MODELS HAVING DIFFICULTY AGREEING ON FORECAST IN LATER PERIODS. ETA HINTING AT A SURFACE BOUNDARY ACROSS THE AREA AGAIN TOMORROW... WITH DEW POINTS POOLING UP IN THE MID 70S FOR SW CORNER OF CWA. MID LEVEL TEMPS QUITE WARM BY TOMORROW AFTERNOON... BUT BOUNDARY MAY STILL BE FOCUS FOR SOME DEVELOPMENT...ESPECIALLY FOR SOUTHERN AND WESTERN INDIANA COUNTIES. FEELING IS THAT STORMS SHOULD BE ISOLATED... AND MAY NOT NEED TO MENTION IN ZONES AT TIME. ETA/NGM BOTH HINTING AT MCS DEVELOPMENT TOMORROW EVENING OVER CENTRAL OR SOUTHERN MINNESOTA. MID LEVEL THICKNESS PATTERN INDICATES MOVEMENT IN OUR DIRECTION.. AND THICKNESS DIFFLUENCE LEADS TO THOUGHT THAT SYSTEM WILL BE ABLE TO SUSTAIN ITSELF ENOUGH TO WARRANT MENTION OF CHANCE POPS FOR WESTERN THIRD OF CWA LATE MONDAY NIGHT OR TUESDAY MORNING. DEBRIS CLOUDINESS MAY KEEP TEMPS DOWN INITIALLY TUESDAY MORNING ACROSS THE AREA... BUT SUNSHINE WAS ABLE TO ERODE CLOUDS TODAY AND ALLOW TEMPS TO RECOVER QUICKLY. ETA BOUNDARY TEMPS A FEW DEGREES WARMER THAN NGM TOMORROW.. WITH RESULTING HIGHS IN THE MID 90S. LOW 90S NOT TOO FAR AWAY AT 18Z.. AND WARMER AIR SHOULD NOT HAVE TOO MUCH TROUBLE MAKING IT A BIT FURTHER NORTH TOMORROW. WOULD RECOMMEND HIGHS TOMORROW A COUPLE OF DEGREES HIGHER THAN FWC/FAN. WITH DEW POINTS AOA 70 FOR MOST OF AREA AT TIME.. MINS TONIGHT SHOULD STAY A DEGREE OR TWO ABOVE GUIDANCE AS WELL. SBN BB 071/091 072/094 073 09423 FWA UU 072/092 073/094 073 09511 AOH UU 071/091 071/093 073 095-- .IWX...NONE. MARGRAF!
In the hours before
Local storm report, Jul 19, 5:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM SOUTH CENTER IN WIND DAMAGE
07/19/98 LAPORTE SHERIFF REPORT OF TREES
DOWN TWO MILES SOUTH OF
SOUTH CENTERLocal storm report, Jul 19, 5:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM CULVER IN 60 MPH TSTM GUST
07/19/98 MARSHALL HAM REPORT 5 MILES
SOUTH OF CULVERLocal storm report, Jul 19, 5:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0(445 PM IN WIND DAMAGE
07/19/98 MARSHALL TREES AND POWER LINES
DOWN THROUGHOUT THE
COUNTYLocal storm report, Jul 19, 6:03 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM BOURBON IN WIND DAMAGE
07/19/98 MARSHALL HAM REPORT OF 65 MPH
WINDS BLOWING DOWN
TREES ONE MILE SOUTH OF
D BOURBONLocal storm report, Jul 19, 6:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0V509 PM WARSAW IN 60 MPH TSTM GUST
07/19/98 KOSCIUSKO NWS EMPLOYEE REPORTLocal storm report, Jul 19, 6:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EST SUN JUL 19 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0f515 PM AKRON IN 60 MPH TSTM GUST
07/19/98 FULTON SPOTTER REPORTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:10 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 50 min |
| Jul 19, 6:38 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 52 min |
| Jul 19, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 47 min |
| Jul 19, 6:47 PM EDT | Tornado Warning | IWX | Putnam | 48 min |
| Jul 19, 7:05 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 50 min |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 49 min |
| Jul 19, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 46 min |
| Jul 19, 7:53 PM EDT | Tornado Warning | IWX | Allen | 47 min |
Nearby
Tornado Warnings in Ohio, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.